what should I do?

after taking mirapexin without success. I went on to Requip, slowly increasing the dose until I got to 8 mg, then I started get hallucinations, sparkly vision,hearing voices, etc. I reduced down to 6 mg and all those unwanted symptoms went.

Went to see the neurologist who decided dopamine agonists don't suit me and has referred me to a Parkinson's specialist. in the meantime, he has put me on a low dose of neupro patches,to increase slowly. I feel so stiff, tired and a bit nauseous and my head is swirling. The question is, should I stay on the patches, or go back to 6 mg Requip until I see the specialist in June?. At least the Requip was managing the Parkinson's.

what does everyone think I'd welcome any advice. Will the GP even let me go back to Requip after the neurologist has changed me to the patches.

11 Replies

oldestnewest
  • Oh, and now I have ants running up my back!!!!!!! somewhat disconcerting

  • Hi Caroline

    Sorry about the meds!

    I have PSP and there r no meds 4 it

    I did try co careldopa and amntdiene with no positive effect -

    1 of the ways of diagnosing the PSP

    But the idea of hallucinations really frightened me and i made sure i took the amantadne b4 2pm each day

    lol Jill :-)

  • Caroline, You have an interesting, if somewhat disconcerting, problem. It seems you have a choice between going back to Requip, 6mg, which seemed to be working, and committing to 6 weeks of Neupro patches that are tearing you up. I wouldn't advise going against your Neuro's orders, but can't imagine that a doctor would insist on continuing your current treatment. Is he open to communication?

    Our histories are similar in that I also tried Mirapex (Pramipexole) with bad results, then went on to Requip (Ropinirole) at a low dosage which shows promise. Did your doctor say why he feels the dopamine agonists, specifically Requip XL are not right for you?

    In case you missed it, Janellen asked a good question about Requip a few days ago, revealing some informative answers. Good luck in finding the right meds.

  • Hi Caroline, After being on Sinemet for a number of years I was prescribed Requip to be introduced very slowly. All went well till I got up to 10mg a day(the recommended amount for me) and I too got hallucinations (spiders waving to me, and rats running up my curtains!). Also I had 'compulsions' such as gambling, buying things I didn't meed. and seeing objects interpretted as of a sexual nature.

    After reporting this to my very understanding Neuro, I was put back to a 8mg day Repinerole and have slowly increased to 10mg/day with none of the worrying symptoms mentioned above.

    So I presume that the brain can be trained to accept medications and after having PD for 11 years and at the age of 74, I count myself to be one of the very lucky patients who can manage to be almost independent albeit slow.

    Hope you too find the correct combination of drugs for you. Mary

  • After a decade and DBS, infections and surgeries, my Neuro at Mayo and I are on a first name basis. He told me last "You know your body better than I do." "You are your own Neurologist,"

    Guess you have to make it the easiest on your body. You only have one oof em'!

  • I empowered myself regarding dosage levels. I suggest you go back to your old regime and not take the patches. I was prescribed them and after 1 weeks was climbing the walls so ditched them then informed neuro. He was fine about it.

  • MY neurologist always had me titrate when changing meds. Slowly substituting one med for the other. When I quit mirapex I did it cold turkey because it was making me violently sick. Still not a good idea. I agree with above 3 respondents. It's your body, get to know it :) Good luck with it.

  • Hi,

    I am on Requip XL & Sinimet , It took me almost 6 mts to get used to requip, i was chasing monkey's round my livingroom , seams funny now but not at the time it was happening,

    Al

  • Hi Carolina,

    I would talk to your neuro about getting on Sinimet It is a good medicine there is one side effect that will happen to some people that is Dyskinesia unwanted movements , but i think it is worth a try

  • Thank you all for your responses. Someone suggested Sinemet to me but am reluctant to go on the hard stuff. I was only Dx a year ago and was hoping the DA's would manage my symptoms for a few years but the side effects are shocking.

  • i hate requip..get on carbidopalevodop............

You may also like...